On the Distance Distributions of BCH Codes and Their Duals

Ilia Krasikov*, Simon Litsyn

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


Based on new bounds on the values of Krawtchouk polynomials, we improve earlier known estimates for components of the distance distributions of BCH codes and their duals. Moreover, we show that if one uses estimates on Krawtchouk polynomials for bounding the error term in the binomial approximation to the distance distribution of BCH codes, the given results are actually the best possible. One of the advantages of the proposed approach is that it provides estimates with no restrictions on the minimum distance of the code.

Original languageEnglish
Pages (from-to)223-232
Number of pages10
JournalDesigns, Codes, and Cryptography
Issue number2
StatePublished - Jul 2001


  • Bch codes
  • Distance distribution
  • Duals of bch codes
  • Krawtchouk polynomials


Dive into the research topics of 'On the Distance Distributions of BCH Codes and Their Duals'. Together they form a unique fingerprint.

Cite this